Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 68, NWS Newport/Morehead City, NC

July 24, 2012Duplin County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 24, 2012, 5:26 PM EDT for Duplin County, Onslow County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 5:26 PM EDT (21:26 UTC)
Expired
Jul 24, 2012, 6:15 PM EDT
In force
49 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Duplin County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 67 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:50 PM EDTTSTM WND DMGJacksonville, NCLARGE TREE LIMBS DOWN IN JACKSONVILLE.
Jul 24, 5:51 PM EDTTSTM WND GST 55New River, NCKNCA ASOS GUSTED TO 48 KT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 4:24 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1601 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WUUS52 KMHX 242126
SVRMHX
NCC061-133-242215-
/O.NEW.KMHX.SV.W.0068.120724T2126Z-120724T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
526 PM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ONSLOW COUNTY IN EASTERN NORTH CAROLINA
  SOUTHERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES WEST OF
  CHINQUAPIN TO WALLACE...MOVING EAST AT 25 MPH. QUARTER
  SIZED HAIL AND WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHINQUAPIN...
  CYPRESS CREEK...
  CATHERINE LAKE...
  HALF MOON...
  HAWS RUN...
  JACKSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3482 7806 3486 7721 3484 7720 3483 7718
      3481 7719 3480 7718 3452 7745 3454 7761
      3472 7768 3471 7799 3473 7802 3471 7814
TIME...MOT...LOC 2125Z 270DEG 27KT 3484 7789 3468 7804

$$

11
1 follow-up statement
022 
WWUS52 KMHX 242150
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
550 PM EDT TUE JUL 24 2012

NCC061-133-242215-
/O.CON.KMHX.SV.W.0068.000000T0000Z-120724T2215Z/
ONSLOW NC-DUPLIN NC-
550 PM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN DUPLIN AND ONSLOW COUNTIES...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CATHERINE LAKE TO 8 MILES SOUTHWEST OF
CYPRESS CREEK...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF HALF
MOON TO 13 MILES SOUTHEAST OF WALLACE...MOVING EAST AT 50 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HALF MOON...HAWS RUN...
JACKSONVILLE...NEW RIVER AIR STATION...PUMPKIN CENTER...VERONA...
KELLUM...FOLKSTONE...PINEY GREEN...DIXON...MIDWAY PARK AND CAMP
LEJEUNE MAIN GATE.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3482 7806 3486 7721 3484 7720 3483 7718
      3481 7719 3480 7718 3452 7745 3454 7761
      3472 7768 3471 7799 3473 7802 3471 7814
TIME...MOT...LOC 2150Z 282DEG 44KT 3481 7760 3465 7775

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:28 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 24, 3:28 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
328 PM EDT TUE JUL 24 2012

.SYNOPSIS...
A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH THIS EVENING
THEN PUSH SOUTH ACROSS THE REGION TONIGHT INTO EARLY WEDNESDAY.
HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND WILL
PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID WEATHER ACROSS THE AREA
THURSDAY THROUGH LATE WEEK. ANOTHER FRONT IS FORECAST TO STALL AND
DISSIPATE OVER THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM TUE...THREAT FOR SEVERE THUNDERSTORMS INCREASING LATE
THIS AFTERNOON...AS RAPID INTENSIFICATION OCCURRING WEST OF
RALEIGH AREA. EASTERN NC IS PRIMED FOR WIDESPREAD SEVERE
THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS AS SFC CAPE VALS
HAVE INC TO AOA 5000 J/KG WITH LI'S OF -11. WE ARE CONCERNED WITH
POSSIBLE SIGNIFICANT WIND DAMAGE WITH THE STORMS...WITH WIND GUSTS
UP TO 80 MPH. THUNDERSTORMS JUST WEST OF RALEIGH EXHIBITING RADAR
ESTIMATED WINDS ABOVE 70KT. RESIDENTS OF E NC ARE URGED TO CLOSELY
PAY ATTENTION TO POSSIBLE SEVERE THUNDERSTORM WARNINGS THAT MAY BE
ISSUED LATE THIS AFTERNOON AND EARLY EVENING. BEST ESTIMATE ON
TIMING OF STORMS IS AROUND 21Z ACROSS THE WEST (GREENVILLE TO
DUPLIN COUNTY)...TO 23Z NEAR THE COAST. THE STORMS SHOULD QUICKLY EXIT
THE AREA LATE THIS EVENING.

&&

.SHORT TERM /WEDNESDAY/...
AS OF 315 PM TUE...HIGH PRES AT THE SFC AND ALOFT WILL NOSE INTO E
NC ON WED...BRINGING TEMPORARY RELIEF TO THE HEAT AND HUMIDITY.
THE ATMOSPHERE WILL STABILIZE...SO NO THUNDERSTORMS EXPECTED.
TEMPS WILL BE NEAR NORMAL THOUGH RELATIVE HUMIDITIES WILL BE QUITE
A BIT LOWER.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...THE INLAND PIEDMONT TROUGH WILL SET UP
ONCE AGAIN FOR THURSDAY AS UPPER RIDGE STARTS TO BREAK DOWN ON
FRIDAY. GIVEN SOUTHWESTERLY LOW-LEVEL FLOW AND RISING 500 MB
HEIGHTS...THURSDAY AND FRIDAY WILL BE RATHER HOT WITH MAXIMUM
TEMPERATURES WELL INTO THE 90S WITH DEWPOINTS LIKELY TO BE IN THE
MIDDLE TO UPPER 70S...SO HEAT ADVISORIES WILL BE QUITE LIKELY.
EXPECT ONLY A SLIGHT CHANCE OF SEA BREEZE INITIATED CONVECTION ON
THESE TWO DAYS. BROAD TROUGH WILL SET UP ALONG THE US EAST COAST
FOR THE WEEKEND INTO EARLY NEXT WEEK. THE GFS AND ECMWF SHOW A
WEAK FRONTAL BOUNDARY TRYING TO DRIFT INTO AT LEAST OUR NORTHERN
CWA SATURDAY BEFORE DISSIPATING. BOTH THE ECMWF AND GFS INDICATE
ANOTHER BOUNDARY DROPPING INTO OUR NORTHERN COUNTIES ON
SUNDAY...AGAIN BEFORE DISSIPATING. THINK THE PRESENCE OF THIS
BOUNDARY WILL SOMEWHAT ENHANCE PRECIPITATION POTENTIAL AND HAVE
GONE WITH CHC POPS FOR BOTH SATURDAY AND SUNDAY AFTERNOON AND
EVENING. DEEP S/SW FLOW RETURNS FOR MONDAY INTO TUESDAY OF NEXT
WEEK WITH A SLIGHT CHANCE OF CONVECTION NEAR THE SEA BREEZE BOTH
DAYS. TEMPERATURES FOR THE WEEKEND INTO TUESDAY WILL REMAIN NEAR
CLIMATOLOGICAL NORMALS WITH HIGHS IN THE UPPER 80S TO LOWER 90S
AND MINS MAINLY IN THE LOWER TO MIDDLE 70S.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY AFTERNOON/...
AS OF 130 PM TUES...A COMPLEX SHORTWAVE IS STARTING TO MOVE INTO
SW VA AND NW NC AND WILL CONTINUE TO MIGRATE TOWARD THE AREA. THIS
WILL LEAD TO AN INCREASE POTENTIAL OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING.

CURRENTLY...CONDITIONS ACROSS EASTERN NC ARE PLEASANT WITH NOT MUCH
CLOUD COVER AND GREAT VSBYS. THIS TREND WILL QUICKLY CHANGE LATER THIS
AFTERNOON AS A SHORTWAVE APPROACHES FROM THE NW. WITH INSTABILITY
IN PLACE AND A SUFFICIENT LIFTING MECHANISM COMING
THROUGH...EXPECT WIDESPREAD ACTIVITY...ESPECIALLY FROM 4PM TO
MIDNIGHT. STRONG WINDS WILL ACCOMPANY THIS SYSTEM WITH WINDS
AROUND 15 KTS GUSTING AOA 35 KTS. THIS WILL CAUSE A CROSSWIND
EFFECT AT SOME TAF LOCATION WITH A NE/SW ORIENTED RUNWAYS. WHILE
VFR CEILINGS ARE EXPECTED...IF A SHOWER/THUNDERSTORM PASSES AT OR
NEAR A TAF SITE IT WILL LIKELY REDUCE VSBYS AND CIGS TO MVFR/IFR
CRITERIA. THUNDERSTORMS WILL MOVE OFFSHORE TONIGHT WITH SOME
RESIDUAL STRATUS THROUGH THE EARLY MORNING HOURS. SOUTHERLY SWLY
FLOW AHEAD OF THE SYSTEM WILL VEER TO THE NE BY WEDNESDAY MORNING
AS THE SYSTEM EXITS. WHILE DEW POINT DEPRESSIONS AGAIN ARE
SIGNALING FOG/LOW STRATUS...GIVEN CLOUD COVER...WINDS AND RECENT
CLIMO...DO NOT THINK THIS WILL OCCUR. SKIES WILL CLEAR WEDNESDAY
MORNING WITH SOME SCU DEVELOPING IN THE AFTERNOON.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM TUESDAY...THINK CONVECTION WILL BE AT A RELATIVE
MINIMUM THURSDAY AND FRIDAY WITH LARGELY VFR CONDITIONS
ANTICIPATED. PRECIPITATION CHANCES INCREASE A BIT FOR THE WEEKEND
AS UPPER TROUGH DIGS SOUTH ALONG THE EAST COAST AND WEAK BOUNDARY
MEANDERS ACROSS OUR NORTHERN CWA. THINK SOME MVFR CONDITIONS WILL
BE POSSIBLE WITH SHOWERS/TSTMS OVER THE WEEKEND. THERE WILL ALSO
BE THE USUAL LATE NIGHT AND EARLY MORNING STRATUS AND FOG
POTENTIAL.

&&

.MARINE...
SHORT TERM /THROUGH TODAY/...
AS OF 315 PM TUE...LINGERING 6 FT SEAS AT DIAMOND SHOALS WILL
SUBSIDE LATE THIS EVENING...SO WILL LET SCA EXPIRE AS SCHUDULED
AROUND 09Z. WINDS WILL BECOME NORTHERLY WED MORNING AS A COOL
FRONT DROPS INTO THE AREA...THOUGH REMAIN SUB SCA. WINDS BECOME
LIGHT LATE IN THE DAY AS THE HIGH BUILDS IN.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM TUESDAY...A WEAK EAST-WEST ORIENTED FRONTAL BOUNDARY
WILL SINK SOUTH INTO OUR NORTHERN COASTAL WATERS SATURDAY BEFORE
DISSIPATING. ANOTHER FRONTAL BOUNDARY WILL MAKE A RUN AT THE
NORTHERN COASTAL AREAS AGAIN SUNDAY...BUT AGAIN SHOULD DISSIPATE.
THIS MAY CAUSE THE WINDS TO HAVE A NORTHERLY COMPONENT FOR A WHILE
ON THOSE DAYS...BUT IN GENERAL...THE SYNOPTIC FLOW WILL CONTINUE
S/SW THROUGH THE PERIOD AT 10 TO 15 KNOTS...WITH OCCASIONAL GUSTS
TO 20 KNOTS...ESPECIALLY OVER THE CENTRAL WATERS. PER THE LATEST
WAVEWATCH 4 AND LOCAL SWAN MODELS...COMBINED SEAS SHOULD RANGE
FROM 2 TO 4 FEET WITH OCCASIONAL 5 FOOTERS OVER THE CENTRAL WATERS
THROUGH THE PERIOD. NO SCA CONDITIONS ARE EXPECTED AT THIS TIME.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ029-044>047-
     079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR AMZ152-154-
     156-158.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...CTC
AVIATION...TL/CTC
MARINE...TL/CTC
Hazardous weather outlook, Jul 24, 3:36 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT TUE JUL 24 2012

NCZ029-044>047-079>081-090>094-251945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
336 PM EDT TUE JUL 24 2012

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH
HEAVY RAINFALL.

RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL
HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO
NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND
POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY
PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ095-251945-
CARTERET-
336 PM EDT TUE JUL 24 2012

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HEAT ADVISORY.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH
HEAVY RAINFALL.

RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL
HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO
NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND
POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY
PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ098-251945-
ONSLOW-
336 PM EDT TUE JUL 24 2012

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH
HEAVY RAINFALL.

RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL
HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO
NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND
POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY
PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ103-104-251945-
OUTER BANKS DARE-OUTER BANKS HYDE-
336 PM EDT TUE JUL 24 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH
HEAVY RAINFALL.

RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL
HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO
NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND
POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THURSDAY AND FRIDAY WILL SEE HIGH HEAT AND HUMIDITY WHICH MAY
PRODUCE HEAT INDEX VALUES OF 105-109 DEGREES PROMPTING HEAT
ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 24, 3:03 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     TSTM WND DMG     5 S SNOW HILL           35.38N  77.67W
07/23/2012                   GREENE             NC   NWS EMPLOYEE

            TREES DOWN ALONG HIGHWAY 258 NORTH

&&

EVENT NUMBER MHX1200363

TL
Special weather statement, Jul 24, 3:11 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EDT TUE JUL 24 2012

NCZ029-044>047-079>081-090>095-098-103-104-242045-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
311 PM EDT TUE JUL 24 2012

...STRONG TO SEVERE THUNDERSTORMS TO AFFECT EASTERN NORTH CAROLINA
THIS AFTERNOON AND EVENING...

A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
EASTERN NORTH CAROLINA LATE THIS AFTERNOON INTO THIS EVENING.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO
80 MPH...LARGE HAIL AND FREQUENT LIGHTNING STRIKES ALONG WITH
HEAVY RAINFALL.

RESIDENTS SHOULD PREPARE FOR SEVERE WEATHER OVER THE NEXT SEVERAL
HOURS AND BE READY TO MOVE TO A PLACE OF SAFETY. STAY TUNED TO
NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR FURTHER INFORMATION AND
POSSIBLE WARNINGS.

11
Local storm report, Jul 24, 4:57 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     1 NW FARMVILLE          35.61N  77.60W
07/24/2012  E70 MPH          PITT               NC   SPOTTER

            SPOTTER ESTIMATED 60 -70 MPH WINDS.

&&

EVENT NUMBER MHX1200364

MELENDEZ
Local storm report, Jul 24, 4:58 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND DMG     1 NW FARMVILLE          35.61N  77.60W
07/24/2012                   PITT               NC   SPOTTER

            TWO TREES DOWN OF 12 TO 14 INCH DIAMETER.

&&

EVENT NUMBER MHX1200365

MELENDEZ
Local storm report, Jul 24, 5:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
521 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     FARMVILLE               35.59N  77.59W
07/24/2012                   PITT               NC   PUBLIC

            PINE TREES DOWN.

&&

EVENT NUMBER MHX1200366

MELENDEZ
Local storm report, Jul 24, 5:22 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
522 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             FARMVILLE               35.59N  77.59W
07/24/2012  M0.25 INCH       PITT               NC   PUBLIC

            PEA SIZE HAIL IN FARMVILLE.

&&

EVENT NUMBER MHX1200367

MELENDEZ

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:15 PM EDTSpecial Weather StatementMHXGreene60 min
Jul 23, 8:16 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Pamlico44 min
Jul 23, 8:26 PM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Pitt64 min
Jul 23, 8:32 PM EDTSpecial Marine WarningMHX88 min
Jul 23, 8:52 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Duplin, Greene, Jones, Lenoir and 3 more53 min
Jul 23, 8:58 PM EDTSpecial Weather StatementMHXDare47 min
Jul 23, 9:21 PM EDTSpecial Weather StatementMHXTyrrell39 min
Jul 23, 9:45 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Duplin, Jones, Onslow, Pamlico60 min
Jul 23, 9:55 PM EDTSpecial Marine WarningMHX65 min
Jul 23, 11:21 PM EDTSpecial Weather StatementMHXDuplin, Jones, Lenoir, Onslow54 min
Jul 23, 11:38 PM EDTSpecial Weather StatementMHXGreene, Pitt37 min
Jul 24, 12:18 AM EDTSpecial Weather StatementMHXBeaufort, Craven, Jones, Lenoir, Onslow, Pamlico57 min
Jul 24, 1:13 AM EDTSpecial Marine WarningMHX47 min
Jul 24, 1:17 AM EDTSpecial Weather StatementMHXPamlico58 min
Jul 24, 2:04 AM EDTSpecial Weather StatementMHXOnslow56 min
Jul 24, 3:08 AM EDTSpecial Weather StatementMHXCarteret, Jones67 min
Jul 24, 4:30 PM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Martin, Pitt60 min
Jul 24, 4:46 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more59 min
Jul 24, 5:28 PM EDTSpecial Marine WarningMHX62 min
Jul 24, 5:47 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Dare, Hyde, Jones, Onslow and 3 more58 min
Jul 24, 5:59 PM EDTSpecial Marine WarningMHX61 min
Jul 24, 6:04 PM EDTSevere Thunderstorm WarningMHXCarteret56 min
Jul 24, 6:08 PM EDTSpecial Marine WarningMHX67 min
Jul 24, 6:21 PM EDTSpecial Marine WarningMHX54 min
Jul 24, 6:28 PM EDTSevere Thunderstorm WarningMHXDare32 min
Jul 24, 7:03 PM EDTSpecial Marine WarningMHX42 min
Jul 24, 7:08 PM EDTSpecial Marine WarningMHX37 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.